MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 3.0MM X 6.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 3.0MM X 6.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5413060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ruptured aneurysm procedure, the subject coil could not be detached.The physician replaced the power supply however, the subject coil still could not be detached.Physician tried to pull the delivery wire to retrieve the subject coil and the subject coil got prematurely detached within the proximal end of the microcatheter.The physician pushed the prematurely detached subject coil into the aneurysm using the coil delivery wire.The coil delivery wire was then removed.Since, it was a small aneurysm, embolization was successfully completed with only one coil.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
B1 adverse event and product problem ¿ corrected ¿ no adverse event b2 outcomes attributed to ae - corrected ¿ no ¿required intervention to prevent permanent impairment/damage (devices)¿ h1 type of reportable event - no serious injury f10 / h6 health impact code grid ¿ updated due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject coil was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the subject device was not returned.Per the event description the subject main coil failed to detach using two different detachment devices and then detached unexpectedly during removal.It is likely that the coil partially detached using the first detachment device and then fully separated due to a physical break at the detachment zone.However, as the subject device has not been returned, this cannot be confirmed.There were no anomalies noted to the device prior to use and it was prepared per the dfu.While there are a number of potential causes for the reported issues, because a review of available information failed to identify a definitive cause and the subject device was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET TETRA 3.0MM X 6.0CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19586657
Report Number3008881809-2024-00275
Device Sequence Number15252716
Product Code HCG
UDI-Device Identifier07613327578652
UDI-Public07613327578652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Catalogue NumberTG5413060
Device Lot Number24481792
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE DETACHMENT SYSTEM (STRYKER).; MICROCATHETER (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale